Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 133, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 27, 2000, 2:55 PM CDT for Runnels County, Texas. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2000, 2:55 PM CDT (19:55 UTC)
- Expired
- May 27, 2000, 4:30 PM CDT
- In force
- 95 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Runnels County, TX
The radar
The San Angelo radar (KSJT), 61 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 3194 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
024 WUUS54 KSJT 271955 SVRSJT TXC399-272130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 255 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUNNELS COUNTY IN WEST CENTRAL TEXAS * UNTIL 430 PM CDT * AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF MAVERICK...OR ABOUT 15 MILES EAST OF ROBERT LEE...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAVERICK AT 300 PM CDT NORTON AT 310 PM CDT BALLINGER...ROWENA AT 405 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. MOVE INTO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3195 10023 3170 10023 3158 9996 3180 9978 17
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 11:25 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 27, 11:25 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1125 AM CDT SAT MAY 27 2000 COLD FRONT/OUTFLOW BNDRY ENTERING NWRN BIG COUNTRY/FAR NWRN CONCHO VLLY ACCORDING TO VSBL SATELLITE LOOPS/SFC OBSERVATIONS. EXPECT THE BNDRY TO SLOW DOWN TO A CRAWL OR STALL THIS AFTERNOON ACROSS THE SERN BIG CNTRY AND NWRN CONCHO VLLY DUE TO DAYTIME EFFECTS AND APPROACH OF POSITIVELY TILTED VORT LOBE. UPDATED THE ZONES TO INCREASE TSTM CHANCES SLIGHTLY AND MENTION POSSIBLE SEVERE ACROSS THE SERN BIG COUNTRY/CONCHO VLLY/ HEARTLAND. STEERING WINDS ALOFT FORECAST TO BE UNDER 15 KTS...SO LOCALLY HEAVY RAIN A GOOD POSSIBILITY. .SJT...NONE. 22 N N
In the hours before
Special weather statement, May 27, 9:11 AM CDT, 5 hours 44 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271500- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 911 AM CDT SAT MAY 27 2000 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE NORTHERN BIG COUNTRY AND A SLIGHT RISK ELSEWHERE IN WEST CENTRAL TEXAS... A COLD FRONT IS EXPECTED TO DROP INTO THE NORTHWEST BIG COUNTRY BY LATE MORNING AND INTO THE CONCHO VALLEY BY LATE AFTERNOON. ABUNDANT LOW LEVEL MOISTURE WILL BE IN PLACE AHEAD OF THIS FRONT. THE ATMOSPHERE WILL BE VERY UNSTABLE ALONG AND SOUTH OF THE FRONT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE BIG COUNTRY... HEARTLAND AND CONCHO VALLEY...MAINLY IN THE LATTER HALF OF THE AFTERNOON AND THE EVENING. THE DEGREE OF INSTABILITY WILL LIKELY BE HIGH ENOUGH TO OVERCOME THE LACK OF WIND SHEAR AND WEAK LOW LEVEL FLOW. STORMS SHOULD MOVE SLOWLY SOUTHEAST...PRODUCING LOCALIZED RAINFALL AMOUNTS IN EXCESS OF TWO INCHES. THE MODERATE RISK AREA IS NORTH OF INTERSTATE 20. SOME OF THE THUNDERSTORMS THAT DEVELOP HERE COULD BE SEVERE...WITH THE THREATS BEING LARGE HAIL...DAMAGING WINDS...HEAVY RAIN AND AN ISOLATED TORNADO. THE SLIGHT RISK AREA INCLUDES OTHER PORTIONS OF WEST CENTRAL TEXAS EXCEPT THE FAR WESTERN CONCHO VALLEY AND MUCH OF CROCKETT COUNTY. A FEW THUNDERSTORMS IN THE SLIGHT RISK AREA MAY BE SEVERE...PRODUCING LARGE HAIL AND/OR DAMAGING WINDS. SPOTTER ACTIVATION WILL LIKELY BE NEEDED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 22 N
Special weather statement, May 27, 1:27 PM CDT, 1 hour 28 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-272300- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 127 PM CDT SAT MAY 27 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MOST OF WEST CENTRAL TEXAS... AT EARLY AFTERNOON...A WEAK COLD FRONT WAS IN THE BIG COUNTRY AND NORTHWEST CONCHO VALLEY. THIS BOUNDARY EXTENDED FROM NEAR WICHITA FALLS...TO NORTH OF ABILENE...TO STERLING CITY. THE ATMOSPHERE WAS QUITE MOIST AND UNSTABLE SOUTH OF THE BOUNDARY WITH DEWPOINTS AROUND 70 DEGREES. AS AN UPPER LEVEL TROUGH APPROACHES WEST TEXAS...THE BOUNDARY IS EXPECTED TO MOVE SLOWLY SOUTHEAST...EXTENDING FROM OZONA...TO NEAR SAN ANGELO...TO BALLINGER...TO CROSS PLAINS BY LATE AFTERNOON. STRONG LOW LEVEL CONVERGENCE ALONG THE BOUNDARY...COMBINED WITH A VERY UNSTABLE ATMOSPHERE AND ADEQUATE DIRECTIONAL WIND SHEAR WILL PRODUCE SCATTERED THUNDERSTORMS THROUGH THIS EVENING. THE SLIGHT RISK AREA IS GENERALLY EAST OF A LINE FROM SNYDER... TO MERTZON...TO OZONA. SOME STORMS ACROSS THE SOUTHEAST HALF OF THE BIG COUNTRY...THE CONCHO VALLEY AND HEARTLAND WILL LIKELY BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL SINCE STEERING WINDS ALOFT WILL BE LIGHT. LOCALIZED RAINFALL AMOUNTS IN EXCESS OF TWO INCHES ARE POSSIBLE ALONG WITH ISOLATED TORNADOES. STORM MOTION WILL BE TO THE SOUTHEAST AT 5 TO 15 MPH. ACROSS THE NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY... THERE WILL BE A CHANCE OF THUNDERSTORMS PRIMARILY IN THE EVENING. SEVERE THUNDERSTORMS ARE LESS LIKELY HERE. SPOTTER ACTIVATION WILL LIKELY BE NEEDED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 22 N N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:22 PM CDT | Tornado Warning | SJT | Throckmorton | 53 min |
| May 27, 3:14 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 46 min |
| May 27, 4:02 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 88 min |
| May 27, 4:31 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 89 min |
| May 27, 5:01 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 89 min |
| May 27, 5:11 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 64 min |
| May 27, 5:24 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.